Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Been feeling "not right"
Aug 18, 2005

Hello I've been taking Sustiva , Viread and Epivir since March this year. By June 1st CD4 rose from 236 to 450, and VL dropped from 172,000 to u/d. Had no major side effects apart from feeling a bit spaced for a couple of days after starting the meds. Since last weekend though I've been feeling decidely 'not right'. Have been feeling very, very tired and today feeling very nauseous. My insides feel very tender and my partner tells me my pupils are unusually dillated. I have outbreaks of sebarrohic dermatitis from time to time, and had a bad outbreak Sun/Mon - severe rash across face and extremely itchy scalp, so itchy that it actually woke me up during the night. It's now cleared up after using hydrocortisone cream, but skin still feels uncomfortable. I did have quite a lot of alcohol at the weekend (>15 units), and put it down to a bad hangover (and also smoking too much), but today I feel as bad as I did before I started taking the meds. I've brought forward my next hospital appointment as I'm concerned that my meds have failed or that I'm having a delayed reaction to them. I'm 33 years old. Should I be concerned?

Response from Dr. Henry

A small but significant subset of patients on Sustiva continue to experience very annoying central nervous side effects due to Sustiva so that is a possibility. It seems unlikely that your symptoms are due to failure of HIV drugs with the information you provided. HIV+ patients experience a wide range of skin problems sometimes worsened for a while during immune reconstitution during the first months of HIV treatment. Your HIV provider can often sort out after a full history and physical examination. KH



Previous
DR. HENRY, EARLY PERIPHERAL NEUROPATHY?
Next
Human Growth Hormone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement